Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 23, NWS Salt Lake City, UT

July 8, 2001Uinta County, Wyoming

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 8, 2001, 11:54 AM MDT for Uinta County, Wyoming. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 8, 2001, 11:54 AM MDT (17:54 UTC)
Expired
Jul 8, 2001, 12:45 PM MDT
In force
51 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 188 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 5.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2001-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1053 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2001-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1053 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 081755
SVRSLC

WYC041-081845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1154 AM MDT SUN JUL 8 2001

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL UINTA COUNTY IN SOUTHWEST WYOMING

* UNTIL 1245 PM MDT

* AT 1147 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF LYMAN...MOVING NORTHEAST AT   
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  4 MILES SOUTHEAST OF CHURCH BUTTES AT 1230 PM MDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.

LAT...LON 4119 11040 4107 11028 4135 10985 4151 11007

WCJIN-WYSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:57 AM MDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 8, 9:57 AM MDT, 1 hour 57 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
957 AM MDT SUN JUL 8 2001

SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL BRING SHOWERS AND
THUNDERSTORMS TO MUCH OF UTAH THROUGH THE EARLY PART OF THIS WEEK.
DRIER AIR WILL MOVE INTO THE GREAT BASIN LATE IN THE WEEK.

DISCUSSION...MINOR UPDATE COMING TO FIRST PERIOD. AREA OF SHOWERS
AND T-STORMS CONTINUING THIS MORNING OVER THE GREAT SALT LAKE AND
SALT FLATS AIDED BY LOW LEVEL CONVERGENCE OVER THE WARM DESERTS.
EXPECTING A TRANSITION TO CONVECTION OVER THE MOUNTAINS AS DIURNAL
HEATING CONTINUES THIS MORNING. ETA HAS A WEAK WAVE MOVING ACROSS
NORTHERN UTAH FROM SOUTH TO NORTH MIDDAY. WATER VAPOR DATA SUGGESTS
A WEAK WAVE OVER CENTRAL UTAH AT 15Z. TIMING A LITTLE DIFFERENT ON
THE AVN BUT OVERALL IDEA OF WEAK DISTURBANCES ALOFT MOVING ACROSS
UTAH TODAY FROM SOUTH TO NORTH LOOKS GOOD. THERE IS LESS CLOUD COVER
ACROSS UTAH THIS MORNING COMPARED WITH YESTERDAY. THIS IS ALLOWING
PLENTY OF INSOLATION TO OCCUR. THIS DIABATIC CONTRIBUTION AND
IDENTIFIABLE WEAK SHORTWAVE LEADS ME TO BELIEVE UPDRAFTS WILL BE
STRONGER TODAY WHEN THE DIURNAL CONVECTION FIRES. PRECIPITABLE WATER
STILL 200 PERCENT OF NORMAL ON THE SLC RAOB BUT MID LEVEL FLOW NEAR
20 KNOTS. RADAR ESTIMATES OF CELL MOTION THIS MORNING 15-30 KNOTS. AS
A RESULT...SOME FLASH FLOODING IS POSSIBLE TODAY DUE TO TORRENTIAL
NATURE OF SHOWERS AND POTENTIAL OF TERRAIN INDUCED "TRAINING"...BUT
ANY FF SHOULD REMAIN ISOLATED. AS FAR AS LARGE HAIL
THREAT...850-400 MB SHEAR APPROACHES 40 KNOTS OVER EASTERN UTAH THIS
AFTERNOON PER ETA GRIDS. MAY SEE BETTER ORGANIZED UPDRAFTS OVER THE
EASTERN ZONES. ALL OF THIS SUGGESTS FLASH FLOOD WATCH NOT NEEDED
TODAY AND THE FLASH FLOOD POTENTIAL HAS BEEN LOWERED TO MODERATE.

MODELS HAVE SLOWED DOWN ON TIMING OF WAVE FOR TOMORROW...MOVING
NORTH ACROSS THE WEST COAST AND GREAT BASIN. TROUGH NEAR 130 WEST 25
NORTH IS PROGGED TO MOVE TOWARDS SOUTHERN CALIFORNIA MONDAY. THIS
MAY SPELL A VERY ACTIVE THUNDERSTORM DAY TOMORROW. WILL CONSIDER
ALL NEW GUIDANCE AND WILL LIKELY NEED TO LOWER TEMPERATURES AND
INCREASE POPS WITH THE AFTERNOON PACKAGE.

DR,YING TREND LATER IN THE WEEK LOOKS ON TRACK.

SLC 643 CDC 443  GIBSON

.SLC...NONE.

Nearby

Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.